MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Codes Misassembled (1398); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that as we were placing powerglides today one of them had the safety mechanism broken in it.We checked the wire prior to insertion, and all moved smoothly.Upon inserting the needle and then advancing the catheter into the vein, as the nurse retracted the housing to safety the needle, the plastic piece that is supposed to encompass the needle tip broke into two places and never safetied the needle.The back part of the plastic stayed in the back out the catheter housing.No further details available or provided.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a defective safety mechanism is confirmed and was determined to be related to the manufacture of the device.One 20 ga powerglide pro device was returned for evaluation.An initial visual observation of the returned device showed blood residues throughout the powerglide pro.The outer plastic of the safety mechanism was detached from the inner safety mechanism component and not connected to the device.The inner housing of the safety mechanism was inside the housing of the powerglide pro attached to the needle shaft.A functional test of attempting to slide the inner housing of the safety mechanism down the needle shaft after disassembly of the powerglide pro revealed the safety mechanism moved freely along the needle shaft and was able to slide off the needle shaft.The top component of the safety mechanism was observed to be missing from the device upon the return of the powerglide pro.A microscopic observation revealed no obvious deformation along the safety mechanism inner housing, and no deformation was observed along the outer housing of the safety mechanism.The red ring of the safety mechanism was not broken.This misassembly of the safety mechanism caused the inner section of the safety mechanism to detach from the outer section of the safety mechanism leading to failure of the safety mechanism.This failure was determined to be caused during the manufacture of the device.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERGLIDE PRO
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24059216
Report Number3006260740-2026-00028
Device Sequence Number18610684
Product Code FOZ
UDI-Device Identifier00801741142673
UDI-Public(01)00801741142673(11)250617(17)261231(10)REKS1275
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF120100T
Device Lot NumberREKS1275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown